Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 384, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 11, 2011, 5:33 PM CDT for Stewart County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2011, 5:33 PM CDT (22:33 UTC)
- Expired
- Sep 11, 2011, 5:59 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS54 KOHX 112233
SVROHX
TNC161-112315-
/O.NEW.KOHX.SV.W.0384.110911T2233Z-110911T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SUN SEP 11 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 526 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
NEAR MODEL AND NEAR BUMPUS MILLS...MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN STEWART COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3667 8786 3666 8785 3664 8784 3664 8764
3662 8764 3647 8770 3658 8802 3668 8798
TIME...MOT...LOC 2231Z 288DEG 6KT 3664 8788
$$
JLM1 follow-up statement
965
WWUS54 KOHX 112259
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT SUN SEP 11 2011
TNC161-112309-
/O.CAN.KOHX.SV.W.0384.000000T0000Z-110911T2315Z/
STEWART TN-
559 PM CDT SUN SEP 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEWART COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3667 8786 3666 8785 3664 8784 3664 8764
3662 8764 3647 8770 3658 8802 3668 8798
TIME...MOT...LOC 2259Z 288DEG 6KT 3663 8782
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 4:30 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 11, 4:30 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 430 PM CDT SUN SEP 11 2011 .MESOSCALE UPDATE... AFTN HEATING WITH S/B CAPES UP TO 1500 J/KG. H5 TROF POSITIONED OVR MID TN W/ISO-SCT PULSE TYPE STORMS LATE AFTN-EVE. MAIN THREAT WILL BE FREQUENT LIGHTNING AND GUSTY WINDS...AND SMALL HAIL WITH NEAR SATURATED CONDITIONS AT -20C. && .PREV DISCUSSION... /ISSUED 220 PM CDT SUN SEP 11 2011/ DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE CONTINUE THROUGH THE AFTERNOON ACROSS THE MID STATE WHILE BEING SOMEWHAT CONCENTRATED ACROSS THE SOUTH AND PLATEAU AT MID AFTERNOON. MUCH OF THIS ACTIVITY REMAINS DIURNALLY DRIVEN. SURFACE TROUGH STILL BACK IN WESTERN TENNESSEE AS UPPER TROUGH CONTINUES TO WORK EVER SO SLOWLY ACROSS THE TENNESSEE AND OHIO VALLEYS. UPPER LEVEL TROUGH AXIS SHIFTS EAST THIS EVENING WHICH SHOULD END RAIN CHANCES OVER WESTERN AREAS OF MID STATE FAIRLY EARLY BUT CONTINUE EASTERN AND PLATEAU AT LEAST THROUGH MID TO LATE EVENING. DRY MONDAY WITH SURFACE AND UPPER LEVEL TROUGHS EAST OF MID STATE. A FRONTAL BOUNDARY WILL APPROACH FROM THE NORTHWEST TUESDAY NIGHT AND BRING A SLIGHT CHANCE OF SHOWERS/TSTMS TO THE NORTHWEST LATE. BY WEDNESDAY SURFACE FRONT SLIPS SOUTH OF MID STATE BUT AN UPPER LEVEL SHORT WAVE WILL MOVE QUICKLY EAST FROM SOUTHERN PLAINS AND INTO THE TENNESSEE VALLEY BRINGING AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE MID STATE ESPECIALLY BY WEDNESDAY NIGHT. SHORT WAVE SHIFTS EAST EARLY THURSDAY BUT MINOR WAVES WILL CONTINUE TO BE TRANSIENT IN WEST TO NORTHWEST FLOW ALOFT THROUGH THE REMAINDER OF THE WORK WEEK SO KEPT SMALL POPS IN THROUGH FRIDAY. AS FOR TEMPS...WITH SURFACE FRONT SOUTH OF MID STATE LOOK FOR A COOL DOWN IN TEMPS ABOUT MID WEEK AS 1032 MILLIBAR HIGH SLIDES ACROSS THE GREAT LAKES REGION WHILE BRINGING CONTINENTAL POLAR AIR (FALL LIKE) TO THE TENNESSEE VALLEY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Sep 11, 4:37 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 437 PM CDT SUN SEP 11 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 437 PM CDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL POSSIBLE. STORMS WILL DIMINISH AFTER MIDNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 04
In the hours before
Special weather statement, Sep 11, 3:42 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT SUN SEP 11 2011 TNZ059-112145- WILLIAMSON- 342 PM CDT SUN SEP 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING HILL...OR 11 MILES SOUTHWEST OF FRANKLIN...MOVING EAST AT 10 MPH. PEOPLE IN CENTRAL WILLIAMSON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3577 8668 3579 8702 3589 8707 3601 8674 12
Special weather statement, Sep 11, 3:48 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CDT SUN SEP 11 2011 TNZ005-006-023-025-026-112145- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-STEWART- 348 PM CDT SUN SEP 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY AND STEWART COUNTIES... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF ERIN...MOVING EAST AT 5 MPH. PEOPLE IN NORTHEASTERN HOUSTON...NORTHERN DICKSON...NORTHWESTERN CHEATHAM...SOUTHEASTERN STEWART AND SOUTHERN MONTGOMERY COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL IS EXPECTED WITH THIS STORM. SOME GUSTY WINDS OF UP TO 30 MILES PER HOUR WILL ALSO BE POSSIBLE. LAT...LON 3648 8715 3618 8721 3630 8774 3649 8769 12
Special weather statement, Sep 11, 4:58 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SUN SEP 11 2011
TNZ005-112230-
STEWART-
458 PM CDT SUN SEP 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF DOVER...MOVING EAST AT 10
MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3668 8799 3667 8786 3666 8785 3664 8784
3664 8764 3646 8770 3656 8804 3668 8800
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:42 PM CDT | Special Weather Statement | OHX | Williamson | 63 min |
| Sep 11, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 36 min |
| Sep 11, 3:48 PM CDT | Special Weather Statement | OHX | Montgomery | 57 min |
| Sep 11, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| Sep 11, 4:58 PM CDT | Special Weather Statement | OHX | Stewart | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.